MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135131
Medical Device Problem Codes Product Quality Problem (1506); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, the patient was expected to be treated for systemic lupus erythematosus disease.During the central venous catheterization, when inserting the needle and guidewire to the patient, the guide wire got stuck inside the needle.The guidewire and the needle were removed simultaneously/together in one action from the patient.After it was taken out from the patient, there was a kinking/bending (gap) deformation noted at the tip of the guidewire spring and it could not be pulled out inside the needle.It was noted that guidewire was stuck due to the bending from its tip.Aside from the bent, there was a slit somewhere of the guidewire.There were no tools used when trying to remove the guidewire.The dimensions of the needle and the guidewire matched with what was indicated on the label and no needle dimension issue was noted.No excessive force was used during insertion/removal.There was a resistance when entering and they immediately pulled out the needle together.The guidewire was provided with the kit being used.The guidewire did not break.Flushing of needle was done prior to use.Also, prior to use, routine preparation without careful observation of the guidewire tip was done.There was no leak.There was no luer adapter issue.No cleaning agent was used on the device.Tego was not utilized.The insertion site was not treated before product placement.No other products were being utilized with the device.There was no blood loss and no blood transfusion was required.The patient had no medical intervention/treatment due to the event.It was said that the entire catheter kit was not replaced, just the guide wire but the excess temporary tube was discarded as measure taken by the doctor.Procedure was completed after the defective guidewire was discarded and replaced.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: b5, e1 (phone number), g3, h3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient was expected to be treated for systemic lupus erythematosus disease.During the central venous catheterization, when inserting the needle and guidewire to the patient, the guide wire got stuck inside the needle.The guidewire and the needle were removed simultaneously/together in one action from the patient.After it was taken out from the patient, there was a kinking/bending and a gap/slit (appeared at the bend of the spring) deformation noted at the tip (top end) of the guidewire spring and it could not be pulled out inside the needle.It was noted that guidewire was stuck due to the bending from its tip.There were no tools used when trying to remove the guidewire.The dimensions of the needle and the guidewire matched with what was indicated on the label and no needle dimension issue was noted.No excessive force was used during insertion/removal.There was a resistance when entering and they immediately pulled out the needle together.The guidewire was provided with the kit being used.The guidew ire did not break.Flushing of needle was done prior to use.Also, prior to use, routine preparation without careful observation of the guidewire tip was done.There was no leak.There was no luer adapter issue.No cleaning agent was used on the device.Tego was not utilized.The insertion site was not treated before product placement.No other products were being utilized with the device.There was no blood loss and no blood transfusion was required.The patient had no medical intervention/treatment due to the event.As measure taken by the doctor, since the needle and guidewire could not be separated, the needle and guidewire were completely replaced (guidewire and needle only were replaced and not the entire catheter kit) while the excess temporary tube from the replacement was discarded.Procedure was completed after the reported guidewire and needle was discarded and replaced.There was no reported patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that the guidewire tip was bent.It was reported that the guide wire was unable to be withdrawn and there was a guide wire issue.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15847997
Report Number3009211636-2022-00407
Device Sequence Number6449804
Product Code MPB
UDI-Device Identifier10884521006201
UDI-Public10884521006201
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2025
Device Model Number8888135131
Device Catalogue Number8888135131
Device Lot Number2005700199
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer11/21/2022
02/09/2023
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date12/06/2022
02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown